Alert archive / South Carolina / Tornado Warnings in 2026
Tornado Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Mar 16, 2026, 2:45 PM EDT for Georgetown County, South Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 2:45 PM EDT (18:45 UTC)
- Expired
- Mar 16, 2026, 3:04 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 83 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 1:18 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WFUS52 KILM 161845
TORILM
SCC043-161915-
/O.NEW.KILM.TO.W.0003.260316T1845Z-260316T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
245 PM EDT Mon Mar 16 2026
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northeastern Georgetown County in northeastern South Carolina...
* Until 315 PM EDT.
* At 245 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Graves, or just west of Georgetown,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Plantersville around 255 PM EDT.
Yauhannah around 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3338 7941 3369 7916 3368 7915 3366 7915
3366 7914 3365 7913 3365 7912 3364 7913
3361 7912 3360 7911 3361 7910 3358 7910
3357 7907 3333 7937
TIME...MOT...LOC 1845Z 217DEG 47KT 3341 7934
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TRA2 follow-up statements
694
WWUS52 KILM 161853
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
253 PM EDT Mon Mar 16 2026
SCC043-161915-
/O.CON.KILM.TO.W.0003.000000T0000Z-260316T1915Z/
Georgetown SC-
253 PM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHEASTERN GEORGETOWN COUNTY...
At 253 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Oatland, or 8 miles north of Georgetown, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Plantersville and Yauhannah around 300 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3346 7933 3369 7916 3368 7915 3366 7915
3366 7914 3365 7913 3365 7912 3364 7913
3361 7912 3360 7911 3361 7910 3358 7910
3357 7907 3341 7927
TIME...MOT...LOC 1853Z 217DEG 45KT 3348 7927
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TRA704
WWUS52 KILM 161904
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
304 PM EDT Mon Mar 16 2026
SCC043-161913-
/O.CAN.KILM.TO.W.0003.000000T0000Z-260316T1915Z/
Georgetown SC-
304 PM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR NORTHEASTERN GEORGETOWN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened and the warning
has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
South Carolina.
Please send your reports of hail or wind damage, including trees or
large limbs downed, by calling the National Weather Service office in
Wilmington at 1 800 697 3901.
&&
LAT...LON 3346 7933 3369 7916 3368 7915 3366 7915
3366 7914 3365 7913 3365 7912 3364 7913
3361 7912 3360 7911 3361 7910 3358 7910
3357 7907 3341 7927
TIME...MOT...LOC 1902Z 217DEG 47KT 3359 7917
$$
TRAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:55 AM EDT, 7 hours 50 minutes earlier. Its key messages:
- 1) A strong storm system will bring a Moderate Risk for severe weather today through early this evening. 2) Subfreezing temperatures are expected Tuesday night.
Area forecast discussion, Mar 16, 6:55 AM EDT, 7 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
655 AM EDT Mon Mar 16 2026
.WHAT HAS CHANGED...
Update as of 7 AM EDT... Aviation discussion updated for the
12Z TAF.
Update as of 2 AM EDT... A Wind Advisory has been issued for
coastal areas for today. A Freeze Watch has been issued for the
entire forecast area for Tuesday night and Wednesday morning.
&&
.KEY MESSAGES...
1) A strong storm system will bring a Moderate Risk for severe
weather today through early this evening.
2) Subfreezing temperatures are expected Tuesday night.
&&
.DISCUSSION...
KEY MESSAGE 1...A strong storm system will bring a Moderate Risk
(Level 4 out of 5) for severe weather today through early this
evening. The primary threats include scattered to widespread
damaging wind gusts and tornadoes.
Isolated showers and storms will expand in coverage this morning.
Increasing shear and strong low levels winds will produce an
immediate concern for severe weather in any showers or storms that
develop. Instability will gradually build through the late morning,
peaking during the early afternoon. HREF probabilities for severe
weather increase rapidly after 15Z which coincides with an increase
in instability. Some uncertainty remains regrading the coverage of
severe weather due to a cool marine layer advecting onshore by
strong southerly flow. Confidence in severe weather is lower at the
coast.
Damaging wind gusts will be the primary concern in pre-frontal
convection today. Instability will be weak, but strong shear could
allow for a few storms to develop a brief supercellular structure.
Damaging wind gusts and tornadoes are possible in these regimes.
HREF probabilities favor severe weather east of US-701 through much
of the day. Inland areas will have the best chance of severe weather
after 3 PM and just ahead of the cold front this evening.
Timing of the main squall line has slowed slightly in the latest
suite of model guidance. Impacts associated with the squall are most
likely to occur between 6 PM and 7 PM inland. Between 7 PM and 8 PM
at the coast. Winds associated with the line will be tightly forced
at the cold frontal boundary. Damaging wind continue to be the
primary concern. An isolated tornado embedded within this convection
is also possible.
In addition to severe weather, clear-air wind gusts up to 40 mph are
possible at times for much of the area. Stronger winds are expected
at the coast due to the unobstructed southerly fetch. A Wind
Advisory has been issued for coastal areas where wind gusts up to 50
mph are possible. The Grand Strand and coastal Brunswick County have
the best chance of seeing these advisory-level wind gusts prior to
the front's arrival this evening.
KEY MESSAGE 2...Subfreezing temperatures are expected Tuesday
night.
Freezing temperatures are likely Tuesday night into Wednesday
and a Freeze Watch has been issued. Light to calm winds, an
unseasonably cold airmass and deep dry air will lead to good
radiational cooling conditions. There will be a gradual increase
in high cloud after midnight, which could hamper radiational
cooling in the pre-dawn hours. Still confidence is high in much
if not all of the area reaching freezing, but how far below
freezing lows drop is a bit of a question. Another freeze is
possible Wednesday night but confidence is lower and it may be
confined to typical colder spots.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Mixed MVFR/VFR for the area this morning, gradually improving
to VFR outside of showers and storms. Showers and thunderstorms
develop this morning and increase in strength and coverage by
late morning and early afternoon. VFR will dominate outside of
convection. Any showers and storms that impact local terminals
will have the chance to produce wind gusts in excess of 50
knots. A few gusts could peak near 60 knots. Tornadoes will also
be possible in the vicinity of our terminals. A strong cold
front moves through the area this evening. Winds shift to the
west and northwest behind the front this evening and maintain
some gustiness overnight. Strong wind shear associated with a
low level jet is likely until the front moves through the region
this evening.
Extended Forecast... Breezy tonight and early Tuesday. VFR through
Friday.
&&
.MARINE...
Through Tonight...
Strong winds and rough seas sum up the next 24 hours quite
nicely. Conditions will continue to deteriorate today with
enhancement likely in the vicinity of developing showers and
storms; storms develop as early as this morning. Strong wind
gusts and waterspouts are possible over the waters through this
evening. Winds shift to the west and northwest behind the front
tonight. Gales develop this morning and continue through around
midnight tonight. A Small Craft Advisory will be needed
following the Gale Warning to address gustiness in cold air
advection. Seas will gradually recover late tonight into
daybreak Tuesday.
Tuesday through Friday...
Weakening offshore flow Tue as high pressure builds in from the
west. May see some winds pushing 20 kt the first part of Tue
morning, but by midday speeds will be 15 kt or less. Brief
northerly surge Tue night may keep speeds around 15 kt into Wed
before gradient collapses and speeds drop to 10 kt or less
through Fri. Seas 3-5 ft Tue morning fall to 2-4 ft for Tue
afternoon and remain in that range through Fri.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late Tuesday night through Wednesday morning
for NCZ087-096-099-105>110.
Wind Advisory until 7 PM EDT this evening for NCZ106-108-110.
SC...Freeze Watch from late Tuesday night through Wednesday morning
for SCZ017-023-024-032-033-039-054>056-058-059.
Wind Advisory until 7 PM EDT this evening for SCZ054-056.
MARINE...Small Craft Advisory until 10 AM EDT this morning for AMZ250-
252-254-256.
Gale Warning from 10 AM this morning to midnight EDT tonight
for AMZ250-252-254-256.
&&
WHAT HAS CHANGED...ILM
KEY MESSAGES...III/21
DISCUSSION...III/21
AVIATION...21
MARINE...III/21Hazardous weather outlook, Mar 16, 2:39 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 239 PM EDT Mon Mar 16 2026 AMZ250-252-254-256-171845- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 239 PM EDT Mon Mar 16 2026 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 69 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ024-032-033-039-054-055-058-059-171845- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Central Horry-Northern Horry- 239 PM EDT Mon Mar 16 2026 ...TORNADO WATCH 69 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ017-023-171845- Marlboro-Darlington- 239 PM EDT Mon Mar 16 2026 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-171845- Coastal Georgetown- 239 PM EDT Mon Mar 16 2026 ...TORNADO WATCH 69 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 16, 9:57 AM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
957 AM EDT Mon Mar 16 2026
NCZ105>108-161430-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
Coastal New Hanover NC-
957 AM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NEW HANOVER AND EASTERN PENDER
COUNTIES THROUGH 1030 AM EDT...
At 956 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wilmington, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Carolina Beach, Wrightsville Beach, Surf City, South
Masonboro Island, Snows Cut, Rich Inlet, North Masonboro Island,
Figure Eight Island, Hampstead, Topsail Beach, Maple Hill,
Hightsville, Cape Fear Community College North Campus, Ashton,
Wilmington International Airport, Myrtle Grove, Masonboro,
Murrayville, and Rocky Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 7775 3417 7783 3406 7788 3404 7791
3422 7796 3423 7795 3430 7802 3432 7801
3432 7803 3435 7805 3472 7775 3472 7768
3448 7758 3444 7752
TIME...MOT...LOC 1356Z 226DEG 43KT 3421 7792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SRPSpecial weather statement, Mar 16, 12:06 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1206 PM EDT Mon Mar 16 2026
NCZ105>110-161645-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Inland Pender NC-Coastal New Hanover NC-Coastal Brunswick NC-
1206 PM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NEW HANOVER...SOUTHEASTERN
PENDER AND BRUNSWICK COUNTIES THROUGH 1245 PM EDT...
At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm
near Winnabow, or 11 miles southwest of Leland, moving northeast at
50 to 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Oak Island, Burgaw, Shallotte, Sunset Beach,
Wrightsville Beach, Holden Beach, Ocean Isle Beach, Ocean Crest Pier,
Figure Eight Island, Hampstead, Boiling Spring Lakes, St. James,
Calabash, Northwest, Hightsville, Long Creek, Cape Fear Community
College North Campus, and Wilmington International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3391 7814 3391 7826 3389 7840 3389 7857
3422 7825 3437 7815 3464 7789 3443 7757
TIME...MOT...LOC 1604Z 226DEG 51KT 3413 7818
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SRPSpecial weather statement, Mar 16, 1:02 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington NC
102 PM EDT Mon Mar 16 2026
NCZ105-107-109-161730-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
102 PM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HANOVER...
PENDER AND NORTHEASTERN BRUNSWICK COUNTIES THROUGH 130 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leland, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Burgaw, Northwest, Bishop, Maple Hill,
Hightsville, Long Creek, Cape Fear Community College North Campus,
Ashton, Wilmington International Airport, Rocky Point, Castle Hayne,
The Borough, Phoenix, White Stocking, Murray Town, Wrightsboro,
Malpass Corner, and Montague.
This includes the following highways...
Interstate 40 between mile markers 388 and 416.
Interstate 140 between mile markers 15 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 7805 3425 7821 3472 7795 3472 7768
3449 7758
TIME...MOT...LOC 1702Z 223DEG 36KT 3425 7807
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MBBSpecial weather statement, Mar 16, 2:26 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
226 PM EDT Mon Mar 16 2026
NCZ096-161845-
Bladen NC-
226 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BLADEN COUNTY THROUGH
245 PM EDT...
At 226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Lagoon to near Lisbon.
Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lisbon and Lagoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for southeastern
North Carolina.
&&
LAT...LON 3471 7837 3470 7837 3469 7835 3468 7835
3467 7832 3465 7832 3464 7831 3463 7832
3462 7831 3460 7830 3460 7829 3445 7846
3452 7858 3472 7838
TIME...MOT...LOC 1826Z 223DEG 65KT 3465 7834 3449 7851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TRASpecial weather statement, Mar 16, 2:29 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
229 PM EDT Mon Mar 16 2026
NCZ106>110-161915-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Coastal New Hanover NC-Coastal Brunswick NC-
229 PM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NEW HANOVER...SOUTHEASTERN
PENDER AND EASTERN BRUNSWICK COUNTIES THROUGH 315 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocean Crest Pier, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Wrightsville Beach,
Kure Beach, Figure Eight Island, Boiling Spring Lakes, St. James,
Southport, and Hightsville.
This includes the following highways...
Interstate 40 near mile marker 416.
Interstate 140 between mile markers 15 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for southeastern
North Carolina.
&&
LAT...LON 3427 7775 3415 7784 3391 7795 3384 7796
3386 7801 3388 7800 3387 7802 3389 7802
3391 7811 3391 7834 3434 7808 3433 7779
3432 7777 3433 7774 3433 7767
TIME...MOT...LOC 1829Z 214DEG 42KT 3394 7819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TRASpecial weather statement, Mar 16, 2:36 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
236 PM EDT Mon Mar 16 2026
SCZ055-056-161900-
Coastal Georgetown SC-Inland Georgetown SC-
236 PM EDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT INLAND GEORGETOWN COUNTY
THROUGH 300 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Graves, or just west of Georgetown, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Sampit, Plantersville, Graves, Yauhannah, and Oatland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
South Carolina.
&&
LAT...LON 3332 7957 3370 7925 3370 7924 3369 7925
3370 7922 3370 7920 3364 7913 3361 7912
3360 7911 3361 7910 3358 7910 3357 7905
3321 7941
TIME...MOT...LOC 1835Z 218DEG 47KT 3339 7939
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:45 AM EDT | Freeze Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 22 hr |
| Mar 16, 1:45 AM EDT | Wind Advisory | ILM | Georgetown, Horry | 12 hr |
| Mar 16, 8:26 AM EDT | Special Weather Statement | ILM | Horry | 49 min |
| Mar 16, 1:45 PM EDT | Freeze Warning | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 43 hr |
| Mar 16, 2:36 PM EDT | Special Weather Statement | ILM | Georgetown | 24 min |
| Mar 16, 3:02 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 32 min |
| Mar 16, 4:53 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 52 min |
| Mar 16, 5:46 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marlboro | 44 min |
| Mar 16, 6:01 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion, Marlboro | 44 min |
| Mar 16, 6:17 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 73 min |
Nearby
Tornado Warnings in South Carolina, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.